Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 23, 2008, 10:53 AM EDT for Nassau County, Suffolk County, New York. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 10:53 AM EDT (14:53 UTC)
- Expired
- Jul 23, 2008, 12:24 PM EDT
- In force
- 91 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:24 AM EDT | FLASH FLOOD | Wantagh, NY | RAILROAD UNDERPASS AT OLD MILL ROAD UNDER 5 INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 231453
FFWOKX
NYC059-103-231645-
/O.NEW.KOKX.FF.W.0015.080723T1453Z-080723T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
1053 AM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1245 PM EDT...
* AT 1046 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED
FROM NEAR HUNTINGTON STATION SOUTHWESTWARD TO LONG BEACH AND THEN
OUT OVER THE ATLANTIC.
THE SHOWERS AND THUNDERSTORMS WERE PRODUCING TORRENTIAL RAIN AS THEY
MOVED NORTHEAST AT NEAR 30 MPH. 1 TO 3 INCH OF RAIN WILL FALL OVER
THE WARNED AREA BEFORE NOON AND WILL LEAD TO SIGNIFICANT URBAN
FLOODING AND ROAD CLOSURES AS WELL AS BASEMENT FLOODING IN THOSE
HOME THAT ARE PRONE TO SUCH.
IF WATER COVERS THE ROADWAY...FIND AN ALTERNATE ROUTE.
LAT...LON 4060 7371 4064 7369 4090 7341 4091 7320
4066 7339 4064 7348 4062 7347 4062 7341
4062 7342 4060 7343 4060 7356 4061 7349
4064 7349 4064 7352 4061 7364 4060 7364
4059 7356 4058 7358
$$
JST2 follow-up statements
000
WGUS71 KOKX 231546
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1146 AM EDT WED JUL 23 2008
NYC059-103-231645-
/O.CON.KOKX.FF.W.0015.000000T0000Z-080723T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
1146 AM EDT WED JUL 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
SOUTHEASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 1136 AM EDT...THE TORRENTIAL RAINFALL HAS PROGRESSED TO THE EAST
OVER SMITHTOWN...HAUPPAUGE...BRENTWOOD AND BAY SHORE. ROADWAY
FLOODING WAS REPORTING IN THE WARNED AREA AND WHILE THE HEAVIEST
RAINFALL IS TAPERING OFF...FLOOD WATERS WILL TAKE ANOTHER HOUR OR SO
TO RECEDE.
LAT...LON 4060 7371 4064 7369 4090 7341 4091 7320
4066 7339 4064 7348 4062 7347 4062 7341
4062 7342 4060 7343 4060 7356 4061 7349
4064 7349 4064 7352 4061 7364 4060 7364
4059 7356 4058 7358
$$
JST000
WGUS71 KOKX 231624
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1224 PM EDT WED JUL 23 2008
NYC059-103-231631-
/O.CAN.KOKX.FF.W.0015.000000T0000Z-080723T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-NASSAU NY-
1224 PM EDT WED JUL 23 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN NASSAU
AND WESTERN SUFFOLK COUNTIES...
RAIN HAS ENDED OVER THE WARNED AREA FOR NOW AND URBAN FLOOD WATERS
ARE RECEDING.
LAT...LON 4060 7371 4064 7369 4090 7341 4091 7320
4066 7339 4064 7348 4062 7347 4062 7341
4062 7342 4060 7343 4060 7356 4061 7349
4064 7349 4064 7352 4061 7364 4060 7364
4059 7356 4058 7358
$$
JSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:40 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 23, 7:40 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
740 AM EDT WED JUL 23 2008
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE TRI-STATE AREA INTO THIS
EVENING...AND THEN MOVE SLOWLY ACROSS THE AREA LATE TONIGHT THROUGH
THURSDAY NIGHT. THE FRONT...ALONG WITH WAVES OF LOW PRESSURE RIDING
NORTH ALONG IT...WILL PRODUCE SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING TORRENTIAL RAINFALL...AS WELL AS STRONG GUSTY WINDS AND
HAIL. THE FRONT WILL BE EAST OF THE REGION BY FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FIRST ROUND OF SHOWERS/THUNDERSTORMS IS MOVING THROUGH WESTERN
SECTIONS OF THE CWA ATTM...WITH SOME DOWNPOURS OF 1/2 TO 3/4 INCH
POSSIBLE. AFTER THIS ROUND OF CONVECTION MOVES THROUGH...PARTIAL
CLEARING NOW OVER THE DELMARVA AND SOUTHERN NJ WILL SPREAD NORTHWARD
INTO THE REGION...ALLOWING FOR POCKETS OF HEATING TO TAKE
PLACE...WITH MLCAPE INCREASING TO 1500-2000 J/KG BY MID AFTERNOON
NORTH/WEST OF NYC. MID LEVEL SHORTWAVE DISTURBANCES MOVING NORTHWARD
IN THE DEEP SW FLOW AHEAD OF AN ANOMALOUS CUTOFF LOW TAKING SHAPE
OVER THE GREAT LAKES WILL PROVIDE LIFT IN THE VERY MOIST/UNSTABLE
AIR MASS IN PLACE...TRIGGERING ADDITIONAL SHOWERS AND TSTMS. BULK OF
THE ACTIVITY SHOULD BE CONCENTRATED OVER WESTERN SECTIONS...CLOSER
TO THE FRONT AND UNDERNEATH THE RIGHT ENTRANCE REGION OF A 75-80 KT
H3 JET STREAK IN CENTRAL PA...BUT TSTMS ALSO POSSIBLE FARTHER EAST.
PER SPC DAY 1 OUTLOOK MULTIPLE SVR WX MODES POSSIBLE...MAINLY BOWING
SEGMENTS/SUPERCELLS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL.
WITH SURFACE WARM FRONT LIFTING NORTH THROUGH THE REGION...SOUTHEAST
NEAR-SFC FLOW AND S FLOW AROUND 35 KT AT 1 KM WILL YIELD LARGE 0-1
KM SHEAR/HELICITIES...WHICH ALONG WITH LOW LCLS IN THE MOIST
AIRMASS SUGGEST SOME TORNADO POTENTIAL AS WELL.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
SHOWERS/TSTMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINS...
FIRST VIA PW INCREASING TO NEAR 2 INCHES...WITH EXCELLENT DYNAMIC
SUPPORT VIA COUPLED H3 DIVERGENCE/H8 MOISTURE CONVERGENCE FOCUSED
JUST AHEAD OF THE SLOW MOVING FRONT WEST OF NYC...AND ALSO VIA
TRAINING/BACKBUILDING AS FRONT ALIGNS WITH FLOW ALOFT WITH MBE
VECTOR MAGNITUDE DROPS TO 5 KT OR LESS. EXACT SYSTEM EVOLUTION STILL
IN QUESTION...WITH MODEL SOLUTIONS DIVERGING BEGINNING LATE TONIGHT.
MORE AMPLIFIED/SLOWER NAM MAKES FOR QUITE A DELUGE WEST OF
NYC...WITH QPF OVER 10 INCHES IN SPOTS...AND ALLOWING FOR A
CONNECTION TO ADDITIONAL TROPICAL MOISTURE SURGING NORTHWARD FROM
BETWEEN BERMUDA/PUERTO RICO...WHILE THE FASTER 00Z GFS DUMPS HEAVY
RAINS ONLY OVER THE NORTHWEST HALF OF THE CWA LATE TODAY INTO
TONIGHT...WITH COMPARATIVELY LITTLE RAIN OUT EAST AS THE UPPER
TROUGH BECOMES NEGATIVELY TILTED...TAKING THE BEST DYNAMICS UP INTO
UPSTATE NY AND NEW ENGLAND ON THU. OTHER MODEL SOLUTIONS...NOTABLY
THE ECMWF AND SREF MEAN...TAKE THE MIDDLE GROUND...AND THIS HAS BEEN
ADOPTED FOR THIS FORECAST DUE TO THE UNCERTAINTY AS TO HOW MUCH
UPPER TROUGH AMPLIFICATION WILL TAKE PLACE. SO...HEAVY RAINS SHOULD
EVENTUALLY SPREAD EASTWARD INTO CT/LONG ISLAND ON THU...AND CONTINUE
INTO THU EVENING...BUT FOR NOW HAVE RAISED FLASH FLOOD WATCH ONLY
FOR THE WESTERN HALF OF THE CWA FROM NEW HAVEN/NASSAU COUNTIES ON
WEST...WHERE GREATEST CONFIDENCE OF FLOOD POTENTIAL EXISTS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
INITIALLY DRY CONDITIONS WILL GIVE WAY TO CHANCE POPS THROUGH MOST
OF THE PERIOD AS AN UNUSUAL MIDSUMMER CUTOFF UPPER LOW TO THE NORTH
SPINS SHORTWAVE ENERGY THROUGH THE AREA. AN APPROACHING SURFACE
BOUNDARY COMBINED WITH DIURNAL HEATING WARRANT CHANCE POPS FOR
SATURDAY AFTERNOON AND EVENING...WHILE THE NEXT COLD FRONT IS
EXPECTED TO PUSH THROUGH THE AREA LATE ON SUNDAY. THE CUTOFF LOW
WILL PERSIST THROUGH EARLY NEXT WEEK...KEEPING THE PATTERN UNSETTLED
THROUGH AT LEAST TUESDAY. MODELS DISAGREE ON EXACT TIMING OF
CONVECTION...ALTHOUGH FEEL THE BEST CHANCES WILL BE WITH AFTERNOON
HEATING EACH DAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
WITH CURRENT AREA OF SHOWERS AND THUNDERSTORMS HAVING MOVED
THROUGH AND APPROACH OF WARM FRONT...CEILINGS AND VISIBILITIES
HAVE IMPROVED TO VFR...WITH AREAS OF MVFR CEILINGS AND VISIBILITIES
IN SCATTERED SHOWERS AND THUNDERSTORMS. UPPER TROUGH AND SURFACE
LOW REMAIN WITH WAVES OF LOW PRESSURE MOVING THROUGH THE AREA.
SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD AFTER 16Z WITH
MVFR TO IFR CEILINGS AND VISIBILITIES. THE UPPER TROUGH AND
SURFACE LOW MOVING SLOWLY THROUGH THE TERMINALS THROUGH THE
FORECAST PERIOD. CONFIDENCE IS LOW IN TIMING OF SHOWERS AND
THUNDERSTORMS THAT WILL AFFECT ANY ONE TERMINAL...ALONG WITH HOW
CEILINGS AND VISIBILITIES EVOLVE.
ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...GUSTY WINDS AND POSSIBLY HAIL.
OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...LOW MVFR TO IFR
CEILINGS AND VISIBILITIES WITH SHOWERS AND THUNDERSTORMS ONGOING
AFTER 12Z THURSDAY. CONDITIONS MAY IMPROVE LATE THURSDAY INTO
THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. SOME
UNCERTAINTY AS TO THE TIMING OF THE PASSAGE OF THE FRONT. VFR
CONDITIONS LATE THURSDAY NIGHT CONTINUE INTO SATURDAY. A COLD
FRONT APPROACHES LATE SATURDAY INTO SUNDAY WITH LOCAL MVFR
CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WITH A FRONTAL SYSTEM REMAINING WEST OF THE WATERS TODAY INTO
THURSDAY A PERSISTENT SOUTHERLY FLOW WILL BE ACROSS THE FORECAST
WATERS. THIS WILL BUILD SEAS ON THE OCEAN TO SMALL CRAFT LEVELS THIS
AFTERNOON. WITH AN INCREASING PRESSURE GRADIENT LATE TODAY INTO
TONIGHT WINDS ON THE OCEAN MAY ALSO REACH SMALL CRAFT LEVELS. THE
FRONTAL BOUNDARY WILL BE VERY SLOW TO MOVE ACROSS THE REGION AS THE
UPPER TROUGH CLOSES OFF TODAY. THEREFORE...THERE WILL BE A PROLONGED
PERIOD OF AT LEAST SMALL CRAFT SEAS ON THE OCEAN...WITH WINDS
OCCASIONALLY AROUND SMALL CRAFT LEVELS. SHOWERS AND THUNDERSTORMS
WILL BECOME NUMEROUS TODAY WEST OF FIRE ISLAND INLET AND PORT
JEFFERSON. TONIGHT SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD OVER
THE FORECAST WATERS. WITH INSTABILITY SOME OF THE THUNDERSTORMS
COULD PRODUCE STRONG GUSTY WINDS AND HAIL THIS AFTERNOON
INTO THURSDAY.
THE FRONTAL SYSTEM WILL MOVE ACROSS THE WATERS THURSDAY NIGHT INTO
FRIDAY MORNING BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS.
WINDS GRADUALLY SHIFT TO THE SOUTHWEST TO WEST WITH THE FRONTAL
PASSAGE. HIGH PRESSURE OVER THE ATLANTIC BECOMES ESTABLISHED AGAIN
ACROSS THE WATERS LATER FRIDAY AND SATURDAY. ANOTHER COLD FRONT WILL
APPROACH THE WATERS SATURDAY NIGHT INTO SUNDAY.
&&
.HYDROLOGY...
FLASH FLOODING IS A CONCERN FROM LATE THIS AFTERNOON INTO THU
EVENING AS THE REGION RECEIVES MULTIPLE WAVES OF PRECIPITATION.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WESTERN HALF OF THE
CWA...INCLUDING THE NYC METRO AREA...AND MAY NEED TO BE EXTENDED TO
COVER THE EASTERN LONG ISLAND/CT IF SLOWER NAM SOLUTION COMES TO
PASS. AT THIS POINT...EXPECT AREAL QPF OF 3-4 INCHES IN ABOUT A
30-HOUR PERIOD FROM WEDNESDAY AFTERNOON THROUGH THURSDAY...WITH MUCH
HIGHER LOCALIZED AMOUNTS POSSIBLE ESPECIALLY WEST OF NYC.
&&
.EQUIPMENT...
ON JULY 28TH...AMBROSE LIGHT TOWER WILL BE DECOMMISSIONED. NO DATA
WILL BE AVAILABLE FROM THIS STATION UNTIL A SUITABLE REPLACEMENT IS
ESTABLISHED. THIS WILL BE A SIGNIFICANT DATA LOSS FOR MARINERS IN
AND AROUND THE ENTRANCE TO NEW YORK HARBOR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY EVENING
FOR CTZ005-006-009-010.
NY...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY EVENING
FOR NYZ067>077.
NJ...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY EVENING
FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THURSDAY FOR
ANZ350-353-355.
&&Hazardous weather outlook, Jul 23, 6:46 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 646 AM EDT WED JUL 23 2008 NJZ002>006-011-NYZ067>077-241100- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU- 646 AM EDT WED JUL 23 2008 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER HAS ALSO FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-241100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN- 646 AM EDT WED JUL 23 2008 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE STORM PREDICTION CENTER HAS ALSO FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS ALSO THE POTENTIAL FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ON THURSDAY...AS A SLOW MOVING COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078>081-241100- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 646 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ON THURSDAY... ALONG WITH SIGNIFICANT RAINFALL AS A SLOW MOVING COLD FRONT CROSSES THE AREA. A FLASH FLOOD WATCH MAY BE ISSUED LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-355-241100- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 646 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING WINDS OVER 35 KNOTS AND LARGE HAIL. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-350-353-241100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 646 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING WINDS OVER 35 KNOTS AND LARGE HAIL. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS ON THURSDAY AS A SLOW MOVING COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:49 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 37 hr |
| Jul 23, 5:45 AM EDT | Areal Flood Advisory | OKX | Kings, Queens | 90 min |
| Jul 23, 5:17 PM EDT | Areal Flood Advisory | OKX | Orange | 118 min |
| Jul 23, 6:02 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 43 min |
| Jul 23, 6:46 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 44 min |
| Jul 23, 6:55 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 110 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.